Journal of Applied Mathematics

Bifurcation Analysis and Control of a Differential-Algebraic Predator-Prey Model with Allee Effect and Time Delay

Xue Zhang and Qing-ling Zhang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


This paper studies systematically a differential-algebraic prey-predator model with time delay and Allee effect. It shows that transcritical bifurcation appears when a variation of predator handling time is taken into account. This model also exhibits singular induced bifurcation as the economic revenue increases through zero, which causes impulsive phenomenon. It can be noted that the impulsive phenomenon can be much weaker by strengthening Allee effect in numerical simulation. On the other hand, at a critical value of time delay, the model undergoes a Hopf bifurcation; that is, the increase of time delay destabilizes the model and bifurcates into small amplitude periodic solution. Moreover, a state delayed feedback control method, which can be implemented by adjusting the harvesting effort for biological populations, is proposed to drive the differential-algebraic system to a steady state. Finally, by using Matlab software, numerical simulations illustrate the effectiveness of the results.

Article information

J. Appl. Math., Volume 2014 (2014), Article ID 107565, 11 pages.

First available in Project Euclid: 2 March 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Zhang, Xue; Zhang, Qing-ling. Bifurcation Analysis and Control of a Differential-Algebraic Predator-Prey Model with Allee Effect and Time Delay. J. Appl. Math. 2014 (2014), Article ID 107565, 11 pages. doi:10.1155/2014/107565.

Export citation


  • R. M. Etoua and C. Rousseau, “Bifurcation analysis of a generalized Gause model with prey harvesting and a generalized Holling response function of type III,” Journal of Differential Equations, vol. 249, no. 9, pp. 2316–2356, 2010.
  • D. Xiao, W. Li, and M. Han, “Dynamics in a ratio-dependent predator-prey model with predator harvesting,” Journal of Mathematical Analysis and Applications, vol. 324, no. 1, pp. 14–29, 2006.
  • N. Bairagi, S. Chaudhuri, and J. Chattopadhyay, “Harvesting as a disease control measure in an eco-epidemiological system–-a theoretical study,” Mathematical Biosciences, vol. 217, no. 2, pp. 134–144, 2009.
  • T. Das, R. N. Mukherjee, and K. S. Chaudhuri, “Harvesting of a prey-predator fishery in the presence of toxicity,” Applied Mathematical Modelling, vol. 33, no. 5, pp. 2282–2292, 2009.
  • L. Ji and C. Wu, “Qualitative analysis of a predator-prey model with constant-rate prey harvesting incorporating a constant prey refuge,” Nonlinear Analysis: Real World Applications, vol. 11, no. 4, pp. 2285–2295, 2010.
  • K. Chakraborty, S. Jana, and T. K. Kar, “Global dynamics and bifurcation in a stage structured prey-predator fishery model with harvesting,” Applied Mathematics and Computation, vol. 218, no. 18, pp. 9271–9290, 2012.
  • Z. Xiang, D. Long, and X. Song, “A delayed Lotka-Volterra model with birth pulse and impulsive effect at different moment on the prey,” Applied Mathematics and Computation, vol. 219, no. 20, pp. 10263–10270, 2013.
  • S. Ayasun, C. O. Nwankpa, and H. G. Kwatny, “Computation of singular and singularity induced bifurcation points of differential-algebraic power system model,” IEEE Transactions on Circuits and Systems. I, vol. 51, no. 8, pp. 1525–1538, 2004.
  • R. Riaza, “Singularity-induced bifurcations in lumped circuits,” IEEE Transactions on Circuits and Systems. I, vol. 52, no. 7, pp. 1442–1450, 2005.
  • V. M. Marchenko, O. N. Poddubnaya, and Z. Zaczkiewicz, “On the observability of linear differential-algebraic systems with delays,” IEEE Transactions on Automatic Control, vol. 51, no. 8, pp. 1387–1392, 2006.
  • L. Chen and K. Aihara, “Global searching ability of chaotic neural networks,” IEEE Transactions on Circuits and Systems. I, vol. 46, no. 8, pp. 974–993, 1999.
  • R. Somogyi and C. A. Sniegoski, “Modeling the complexity of genetic networks: understanding multigenic and pleiotropic regulation,” Complexity, vol. 1, no. 6, pp. 45–63, 1995/96.
  • X. Zhang, Q.-l. Zhang, and Y. Zhang, “Bifurcations of a class of singular biological economic models,” Chaos, Solitons & Fractals, vol. 40, no. 3, pp. 1309–1318, 2009.
  • W. Liu, C. Fu, and B. Chen, “Hopf bifurcation for a predator-prey biological economic system with Holling type II functional response,” Journal of the Franklin Institute, vol. 348, no. 6, pp. 1114–1127, 2011.
  • K. Chakraborty, M. Chakraborty, and T. K. Kar, “Bifurcation and control of a bioeconomic model of a prey-predator system with a time delay,” Nonlinear Analysis: Hybrid Systems, vol. 5, no. 4, pp. 613–625, 2011.
  • C. Liu, Q. Zhang, X. Zhang, and X. Duan, “Dynamical behavior in a stage-structured differential-algebraic prey-predator model with discrete time delay and harvesting,” Journal of Computational and Applied Mathematics, vol. 231, no. 2, pp. 612–625, 2009.
  • W. C. Allee, Animal Aggretions: A Study in General Sociology, University of Chicago Press, Chicago, Ill, USA, 1931.
  • H. S. Gordon, “Economic theory of a common property resource: the fishery,” Journal of Political Economy, vol. 63, pp. 116–124, 1954.
  • J. Guckenheimer and P. Holmes, Nonlinear Oscillations, Dynamical Systems, and Bifurcations of Vector Fields, vol. 42, Springer, New York, NY, USA, 1983.
  • V. Venkatasubramanian, H. Schättler, and J. Zaborszky, “Local bifurcations and feasibility regions in differential-algebraic systems,” IEEE Transactions on Automatic Control, vol. 40, no. 12, pp. 1992–2013, 1995.
  • J. Zu and M. Mimura, “The impact of Allee effect on a predator-prey system with Holling type II functional response,” Applied Mathematics and Computation, vol. 217, no. 7, pp. 3542–3556, 2010. \endinput